Alert archive / California / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 7, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Jul 22, 2005, 2:29 PM PDT for San Diego County, California. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2005, 2:29 PM PDT (21:29 UTC)
- Expired
- Jul 22, 2005, 3:30 PM PDT
- In force
- 61 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Diego County, CA
The radar
The San Diego radar (KNKX), 62 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -885 J/kg
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSGX 222131 SVRSGX CAC073-222230- /O.NEW.KSGX.SV.W.0007.050722T2129Z-050722T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 229 PM PDT FRI JUL 22 2005 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA * UNTIL 330 PM PDT * AT 224 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CAMPO...OR ABOUT 31 MILES SOUTHEAST OF LAKESIDE. THIS STORM WAS NEARLY STATIONARY OR DRIFTING NORTH AT 5 MPH * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT LAGUNA. THIS STORM MAY PRODUCE HEAVY RAINFALL THAT COULD RESULT IN FALSH FLOODING. A FLASH FLOOD WATCH CONTINUES UNTIL 8 PM. LAT...LON 3258 11654 3261 11629 3286 11629 3289 11650 $$ PURPURA
2 follow-up statements
000 WWUS56 KSGX 222151 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 249 PM PDT FRI JUL 22 2005 CAC073-222230- /O.CON.KSGX.SV.W.0007.000000T0000Z-050722T2230Z/ SAN DIEGO CA- 249 PM PDT FRI JUL 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM PDT FOR SOUTH CENTRAL SAN DIEGO COUNTY... AT 249 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS. THIS STORM WAS LOCATED 17 MILES SOUTH OF PINE VALLEY...OR ABOUT 31 MILES SOUTHEAST OF LAKESIDE. THIS STORM WAS NEARLY STATIONARY OR MOVING SLOWLY NORTH. FLOODING RAINFALL IS ALSO POSSIBLE WITH THIS STORM. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3262 11654 3264 11632 3286 11637 3286 11654 $$ PURPURA
000 WWUS56 KSGX 222210 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 307 PM PDT FRI JUL 22 2005 CAC073-222230- /O.CON.KSGX.SV.W.0007.000000T0000Z-050722T2230Z/ SAN DIEGO CA- 307 PM PDT FRI JUL 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM PDT FOR SOUTH CENTRAL SAN DIEGO COUNTY... AT 300 PM PDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF PINE VALLEY...OR ABOUT 24 MILES EAST OF LAKESIDE...MOVING NORTHWEST AT 12 MPH. THIS STORM WAS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE SEVERE THUNDERSTORM WILL BEGIN TO MOVE TOWARD THE DESCANSO AREA BY AROUND 330 PM. A FLASH FLOOD WARNING IS ALSO IN EFFECT FOR THIS STORM. DONT DRIVE ACROSS A FLOODED ROADWAY LAT...LON 3262 11654 3264 11632 3286 11637 3286 11654 $$ PURPURA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:00 PM PDT, 29 minutes earlier.
Area forecast discussion, Jul 22, 2:00 PM PDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT FRI JUL 22 2005 .SYNOPSIS...A MONSOONAL AIR MASS WILL BRING HUMID WEATHER INTO EARLY NEXT WEEK WITH A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. THUNDERSTORMS MAY MOVE WEST OF THE MOUNTAINS DURING THE WEEKEND. TEMPERATURES WILL REMAIN ABOVE SEASONAL AVERAGES. FOR THE LATTER HALF OF NEXT WEEK...A WEAK TROUGH OF LOW PRESSURE MAY DEVELOP OFF THE CALIFORNIA COAST BRINGING DRYING AND MINOR COOLING. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... MARINE LAYER CONTINUES TO BE VERY SHALLOW AND CONFINED MAINLY TO THE COASTAL WATERS. EXPECT LITTLE CHANGE IN THE MARINE LAYER DEPTH THROUGH THE WEEKEND. THUNDERSTORMS WERE ALREADY FIRING UP OVER THE AREA MOUNTAINS EARLY THIS AFTERNOON...SIMILAR TO THURSDAY AFTERNOON. EXPECT THESE THUNDERSTORMS TO DISSIPATE BY SUNSET. WILL KEEP THE FLASH FLOOD WATCH IN PLACE THROUGH THIS EVENING. LATER SHIFTS MAY NEED TO CONSIDER A FLASH FLOOD WATCH FOR SATURDAY BASED ON THE MOISTURE THAT IS EXPECTED TO MOVE IN ASSOCIATED WITH THE REMAINS OF EMILY. MODELS CONTINUE TO INDICATE THE EASTERLY WAVE ASSOCIATED WITH WHAT ONCE EMILY WILL MOVE THROUGH THE AREA SATURDAY AND SUNDAY. MID AND HIGH LEVEL MOISTURE ASSOCIATED WITH THIS WAVE SHOULD INCREASE ON SATURDAY WITH THUNDERSTORMS BECOMING MORE WIDE SPREAD SATURDAY AFTERNOON. CLOUDS ON SUNDAY COULD BE THICK ENOUGH TO LIMIT HEATING WHICH MAY RESULT IN MORE GENERALIZED SHOWERS BUT THERE STILL IS THE POSSIBILITY OF THUNDERSTORMS WITH THIS MOISTURE ON SUNDAY. SOME OF THIS MOISTURE SHOULD REACH THE WESTERN VALLEY AND COASTAL AREAS ON SUNDAY. MOISTURE SHOULD BEGIN TO DECREASE ON MONDAY ALLOWING ADDITIONAL HEATING SO EXPECT THUNDERSTORMS TO CONTINUE. MEDIUM RANGE MODELS INDICATE A WEAK TROUGH WILL BEGIN TO DEVELOP ALONG THE PACIFIC NORTHWEST COAST DURING THE LATTER PART OF NEXT WEEK WHICH SHOULD BRING SOME COOLING ALONG WITH SOME DRYING TO THE AREA DURING THE PERIOD. && .AVIATION...SCATTTERED CUMULONIMBUS OVER MOUNTAINS BASES 10000-12000 FT MSL THROUGH 0300 UTC WITH TOPS TO 45000 FT. MEAN WIND FLOW IS SOUTHEAST LESS THAN 5 KTS THIS AFTERNOON THROUGH TONIGHT SO THUNDERSTORMS WILL BE NEAR STATIONARY THROUGH THE EVENING THEN REFORM/DRIFT NORTH ACROSS OVER SAN BERNARDINO DESERT TONIGHT. EXPECT IFR CONDITIONS ACROSS ALL MOUNTAIN RANGES BY 2300 UTC AS HOLES FILL IN. HAIL IS ALSO A THREAT WITH DIAMETERS OF 0.50-0.75 INCH EXPECTED. AFTER 0800 UTC UNTIL 1500 UTC ALONG IMMEDIATE COAST LOW IFR CONDITIONS EXPECTED WITH STRATUS/FOG BANK AT OR BELOW 400 FEET. && .SGX WATCHES/WARNINGS/ADVISORIES...HAZARDOUS WEATHER OUTLOOK FOR MONSOONAL THUNDERSTORMS...SEE LAXHWOSGX. FLASH FLOOD WATCH FROM NOON UNTIL 8 PM TODAY...SEE LAXFFASGX. && PUBLIC...HORTON AVIATION...BALFOUR
Hazardous weather outlook, Jul 22, 6:45 AM PDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE SAN DIEGO CA 645 AM PDT FRI JUL 22 2005 CAZ056-058-222300- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 400 AM PDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR RIVERSIDE COUNTY MOUNTAINS SAN DIEGO COUNTY MOUNTAINS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. FLASH FLOOD WATCH FROM 12 NOON UNTIL 8 PM TODAY. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. FOR SATURDAY...HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING COULD BE SIGNIFICANT. FOR SUNDAY THROUGH WEDNESDAY...THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. CAZ055-060-061-062-222300- SAN BERNARDINO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 645 AM PDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN BERNARDINO COUNTY MOUNTAINS APPLE AND LUCERNE VALLEYS COACHELLA VALLEY SAN DIEGO COUNTY DESERTS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. FLASH FLOOD WATCH FROM 12 NOON UNTIL 8 PM TODAY. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. FOR SATURDAY...MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. FOR SUNDAY THROUGH WEDNESDAY...THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. CAZ048-050-222300- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 400 AM PDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE SAN DIEGO COUNTY VALLEYS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. FOR SATURDAY THROUGH MONDAY...THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ042-043-057-222300- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SANTA ANA MOUNTAINS AND FOOTHILLS- 400 AM PDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ORANGE COUNTY COASTAL AREAS SAN DIEGO COUNTY COASTAL AREAS SANTA ANA MOUNTAINS AND FOOTHILLS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. FOR SUNDAY...THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...AND STRONG GUSTY WINDS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS. THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS NEEDED THROUGH SEPTEMBER 30. MARTIN/HORTON
In the hours before
Local storm report, Jul 22, 9:26 AM PDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
926 AM PDT FRI JUL 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HEAVY RAIN 5 W MOUNT LAGUNA 32.87N 116.50W
07/21/2005 0.00 INCH SAN DIEGO CA LAW ENFORCEMENT
SR 79 BETWEEN MM 4 AND MM5, UNABLE TO ACCESS, ALL THE
ROADS ARE WASHED OUT.
&&
BDOYLEThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 5:49 PM PDT | Flash Flood Warning | SGX | San Diego | 56 min |
| Jul 22, 12:46 PM PDT | Severe Thunderstorm Warning | SGX | Riverside, San Diego | 59 min |
| Jul 22, 12:46 PM PDT | Severe Thunderstorm Warning | SGX | Riverside, San Diego | 57 min |
| Jul 22, 2:05 PM PDT | Flash Flood Warning | SGX | San Bernardino | 115 min |
| Jul 22, 2:57 PM PDT | Flash Flood Warning | SGX | San Diego | 2 hr |
| Jul 22, 3:23 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 67 min |
| Jul 22, 4:22 PM PDT | Flash Flood Warning | SGX | San Bernardino | 53 min |
| Jul 22, 4:46 PM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 25 min |
| Jul 22, 4:58 PM PDT | Flash Flood Warning | SGX | San Diego | 2 hr |
Nearby
Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.